Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 15, 2011, 6:00 PM CDT for Macon County, Sumner County, Trousdale County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 6:00 PM CDT (23:00 UTC)
- Expired
- Apr 15, 2011, 6:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Sumner County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707
WUUS54 KOHX 152300
SVROHX
TNC111-165-169-152330-
/O.NEW.KOHX.SV.W.0075.110415T2300Z-110415T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
600 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN MACON COUNTY IN MIDDLE TENNESSEE...
EASTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 558 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR
GALLATIN...MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTMORELAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3665 8622 3663 8585 3632 8642 3633 8642
3633 8645 3642 8656 3665 8623
TIME...MOT...LOC 2300Z 231DEG 56KT 3642 8640
$$
FORECASTER: ROSE2 follow-up statements
026
WWUS54 KOHX 152315
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT FRI APR 15 2011
TNC169-152325-
/O.CAN.KOHX.SV.W.0075.000000T0000Z-110415T2330Z/
TROUSDALE TN-
615 PM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TROUSDALE COUNTY
IS CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3665 8622 3665 8611 3663 8593 3646 8616
3659 8631 3665 8623
TIME...MOT...LOC 2315Z 228DEG 60KT 3659 8616
$$
TNC111-165-152330-
/O.CON.KOHX.SV.W.0075.000000T0000Z-110415T2330Z/
MACON TN-SUMNER TN-
615 PM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SUMNER AND NORTHWESTERN MACON COUNTIES UNTIL 630 PM CDT...
AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
WESTMORELAND...OR 10 MILES WEST OF LAFAYETTE...MOVING NORTHEAST AT 70
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN MACON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3665 8622 3665 8611 3663 8593 3646 8616
3659 8631 3665 8623
TIME...MOT...LOC 2315Z 228DEG 60KT 3659 8616
$$
ROSE114
WWUS54 KOHX 152326
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CDT FRI APR 15 2011
TNC111-165-152337-
/O.EXP.KOHX.SV.W.0075.000000T0000Z-110415T2330Z/
MACON TN-SUMNER TN-
626 PM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER AND
NORTHWESTERN MACON COUNTIES WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3665 8622 3665 8611 3663 8593 3646 8616
3659 8631 3665 8623
TIME...MOT...LOC 2327Z 228DEG 60KT 3672 8597
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:03 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 15, 4:03 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 403 PM CDT FRI APR 15 2011 .UPDATE... WIND ADVISORY EXTENDED TO MIDNIGHT CDT TONIGHT. && .PREV DISCUSSION... /ISSUED 355 PM CDT FRI APR 15 2011/ SHORT TERM (THRU SUN)... STRONG H5 CLOSED LOW OVR MO WL DRIFT EAST THIS EVENING WITH A VERY UNSTABLE AIRMASS ACR WEST TN. EXPECT A LINE OR BROKEN LINE OF STORMS TO DEVELOP ALONG/AHEAD OF COLD FRONT AND MOVE INTO THE TN RVR AREA OF W MID TN BTW 5 AND 7 PM. AN AREA OF ONGOING SEVERE SOUTH IN ALABAMA WITH CONFIRMED TORNADOES IN BMX AREA WL BE WATCHED CLOSELY AS CELLS HEAD NORTHEAST. APPEARS RAIN COOLED AIR LIMITING CELL DEVELOPMENT IN CURRENT WATCH 143 (SOUTHWEST MID TN). AS LINE OF STORMS DEVELOPS ALONG FRONT IN WEST TN...FAVORABLE SHEAR AND VEERING WL SUPPORT ISOLATED SEVERE STORMS AND ISOLATED TORNADOES. DRIER AIR LOOKS TO KEEP STORMS DISCRETE AND NOT WIDESPREAD ACROSS THE REGION THIS EVENING. MUCH COOLER AIR SPREADS EAST BEHIND THE FRONT AFTER MIDNIGHT. LINGERING MOISTURE WILL KEEP SHOWERS IN THE EAST WITH COLDER AIR ALOFT AND SCATTERED SHOWERS SAT...MAINLY IN THE NORTH AND PLATEAU. A COUPLE OF COOL NIGHTS IN STORE WITH DAYTIME TEMPS WARMING BACK INTO THE LWR 70S SUN. LONG TERM (MON-FRI)... H5 TROF AND LOW PRESSURE COMBINE FOR CHC RW/TRW EARLY NEXT WEEK. THE BEST CHANCE OF PCPN REMAINS WED WITH COLD FRONT. CHC OF RAIN LINGERS WITH WARM FRONT IN THE AREA THU-FRI. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 04
Hazardous weather outlook, Apr 15, 4:50 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT FRI APR 15 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-161100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 450 PM CDT FRI APR 15 2011 ...TORNADO WATCH IN EFFECT UNTIL 9 PM CDT TONIGHT FOR WESTERN MIDDLE TENNESSEE... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE TO LAWRENCEBURG LINE...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT TONIGHT. SEVERE THUNDERSTORMS THAT DEVELOP GENERALLY WITHIN THIS AREA WILL HAVE THE POTENTIAL OF DEVELOPING TORNADOES WITH LITTLE OR NO ADVANCED WARNING. FOR OTHER LOCATIONS ACROSS MIDDLE TENNESSEE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THESE STORMS MAY PRODUCE DAMAGING WINDS AND BRIEF HEAVY RAINFALL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. ISOLATED TORNADOES FORMING ACROSS THESE LOCATIONS COULD ALSO OCCUR. NON THUNDERSTORM STRONG SURFACE WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE THROUGH MIDNIGHT ACROSS ALL OF MIDDLE TENNESSEE. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Apr 15, 2:36 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM NON-TSTM WND DMG NASHVILLE 36.17N 86.78W
04/15/2011 DAVIDSON TN EMERGENCY MNGR
WINDOWS IN HIGH RISE APARTMENTS BROKEN ALONG A TWO BLOCK
STRETCH DOWNTOWN
&&
04Special weather statement, Apr 15, 2:43 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 243 PM CDT FRI APR 15 2011 TNZ058-093-152015- LEWIS-WAYNE- 243 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND WAYNE COUNTIES... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WAYNESBORO...MOVING NORTHEAST AT 50 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 31
Local storm report, Apr 15, 3:04 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND DMG LEBANON 36.21N 86.32W
04/15/2011 WILSON TN TRAINED SPOTTER
TREE BLOWN DOWN IN LEBANON.
&&
21Local storm report, Apr 15, 3:21 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG GALLATIN 36.38N 86.45W
04/15/2011 SUMNER TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE DOWNED ACROSS THE
COUNTY...WITH A COUPLE OF TREES DOWNED ON TOP OF HOUSES.
&&
31Local storm report, Apr 15, 3:24 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 1 SE CROSS PLAINS 36.53N 86.67W
04/15/2011 ROBERTSON TN TRAINED SPOTTER
TRAINED SPOTTER RPTS TREES UPROOTED AND PATIO FURNITURE
BLOWN ACROSS ROADS.
0100 PM NON-TSTM WND DMG GALLATIN 36.38N 86.45W
04/15/2011 SUMNER TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE DOWNED ACROSS THE
COUNTY...WITH A COUPLE OF TREES DOWNED ON TOP OF HOUSES.
0130 PM NON-TSTM WND DMG MURFREESBORO 35.85N 86.39W
04/15/2011 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTS NUMEROUS LARGE TREE LIMBS HAVE BEEN BLOWN
DOWN IN THE MURFREESBORO AREA. SPOTTER ESTIMATES WIND
GUSTS OF BETWEEN 50 AND 55 MPH.
0130 PM NON-TSTM WND DMG NASHVILLE 36.17N 86.78W
04/15/2011 DAVIDSON TN EMERGENCY MNGR
WINDOWS IN HIGH RISE APARTMENTS BROKEN ALONG A TWO BLOCK
STRETCH DOWNTOWN
0130 PM NON-TSTM WND DMG NASHVILLE 36.17N 86.78W
04/15/2011 DAVIDSON TN EMERGENCY MNGR
EMA REPORTS ABOUT 20 TREES BLOWN DOWN ACROSS DAVIDSON
COUNTY.
0142 PM NON-TSTM WND GST MURFREESBORO 35.85N 86.39W
04/15/2011 U0.00 MPH RUTHERFORD TN TRAINED SPOTTER
TREE BLOWN DOWN ON A HOUSE AT EWING BLVD AND A TREE BLOWN
DOWN ON A CAR ALONG NORTH WALNUT ST.
0250 PM NON-TSTM WND DMG LEBANON 36.21N 86.32W
04/15/2011 WILSON TN TRAINED SPOTTER
TREE BLOWN DOWN IN LEBANON.
&&
31Local storm report, Apr 15, 5:17 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG PORTLAND 36.59N 86.52W
04/15/2011 SUMNER TN TRAINED SPOTTER
TREE BLOWN DOWN AT CORNER OF SOUTH RUSSEL AND EAST
LONGVIEW.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 10:19 AM CDT | Areal Flood Advisory | OHX | Davidson | 14 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.